Alert archive / Connecticut / Wind Advisories in 2010
Wind Advisory 7, NWS New York, NY
NWS New York, NY issued this wind advisory at Apr 29, 2010, 2:03 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 2:03 PM EDT (18:03 UTC)
- Expired
- Apr 29, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS71 KOKX 291803 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 203 PM EDT THU APR 29 2010 ...STRONG WINDS THIS AFTERNOON... .A STRONG JET STREAM TRACKING OVERHEAD WILL RESULT IN POWERFUL NORTHWEST WIND GUSTS INTO THIS EVENING. CTZ006>008-010>012-NYZ079-081-300000- /O.NEW.KOKX.WI.Y.0007.100429T1803Z-100430T0000Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 203 PM EDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THROUGH THE LATE AFTERNOON HOURS. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE. THE STRONG WINDS WILL RAPIDLY DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
1 follow-up statement
814 WWUS71 KOKX 292352 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 752 PM EDT THU APR 29 2010 CTZ006>008-010>012-NYZ079-081-300100- /O.EXP.KOKX.WI.Y.0007.000000T0000Z-100430T0000Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 752 PM EDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. WINDS HAVE FALLEN BELOW WIND ADVISORY LEVELS ALLOWING FOR EXPIRATION OF THE ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 29, 1:26 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 29, 1:26 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
126 PM EDT THU APR 29 2010
.SYNOPSIS...
HIGH PRESSURE BOTH ALOFT AND AT THE SURFACE WILL BUILD EAST
THROUGH THE UPCOMING WEEKEND. A FRONTAL SYSTEM WILL APPROACH THE
AREA ON SUNDAY WITH A COLD FRONTAL PASSAGE FORECAST ON MONDAY.
WEAK HIGH PRESSURE FOLLOWS BEHIND THE FRONT FOR TUESDAY AND
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG JET DRIVING THROUGH THE REGION THIS AFTERNOON. WINDS NORTH
OF THE FORECAST AREA HAVE HIT ADVISORY CRITERIA CLOSEST TO THE JET
STREAK. IN GENERAL...GUSTS WILL BE 35-40 MPH WESTERN ZONES AND
AROUND 40 MPH EAST. OCCASIONAL GUSTS A BIT HIGHER UP TO 45 MPH AND
ONGOING FORECAST WILL BE UNCHANGED. SOME FAIR WEATHER CLOUDS
ACROSS CT CLOSEST TO THE COOLER MID LEVEL TEMPERATURES. OTHERWISE
SUNNY THROUGH THE AFTERNOON.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A DRY...WARM PATTERN SETTING UP THROUGH THE WEEKEND AS A HIGH
AMPLITUDE RIDGE ALOFT BUILDS ACROSS THE AREA. THIS WILL RESULT IN
INCREASINGLY WARMER DAYS...ESPECIALLY ACROSS THE INTERIOR WHERE
THERE WILL BE LESS OF A MARITIME INFLUENCE. HIGHS BY SAT WILL BE
IN THE 80S ACROSS THE INTERIOR....AND 70S AT THE COAST. THERE
SHOULD THOUGH BE ENOUGH OF A SW COMPONENT TO ALLOW EVEN COASTAL
AREAS TO HEAT UP IN THE MORNING PRIOR TO AFTERNOON SEABREEZE
DEVELOPMENT.
OVERNIGHT LOWS FRI MORNING WILL BE IN THE UPPER 30S ACROSS THE
INTERIOR...BUT WITH WEAK WARM ADVECTION AND A W/SW FLOW...NOT
EXPECTING WIDESPREAD FROST. THEREAFTER...LOWS WARM UP INTO THE
UPPER 50S AND LOWERS 60S BY SUN MORNING.
NO PCPN IS EXPECTED. EPISODES OF MID AND UPPER LEVEL WARM ADVECTION
WILL PRESENT SOME CLOUDS ON FRI...BUT THE THICKER OF THE CLOUDS
WILL COME SAT NIGHT AS THE RIDGE AXIS SLIPS EAST OF THE AREA. AT
THIS TIME...INSTABILITY SHOWERS ARE FORECAST TO STAY TO THE NW OF
THE AREA SAT AFT WITH WARM ADVECTION PCPN BYPASSING THE AREA SAT
NIGHT...ALSO TO THE NW.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS ARE CONVERGING ON THE TIMING OF A COLD FRONT PASSAGE ACROSS
THE AREA. BEST GUESS IS THAT IT MOVES THROUGH HERE LATE SUNDAY NIGHT
INTO MONDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
AHEAD OF THIS FRONT WITH A PRE-FRONTAL TROUGH AND SUFFICIENT CAPE.
ALTHOUGH TEMPERATURES ALOFT ACTUALLY WARM UP FROM
SATURDAY...THINKING IS THAT WE'LL HAVE MORE CLOUD COVER. STILL THINK
WE'LL GET AT LEAST PARTLY SUNNY SKIES...BUT KEPT HIGHS IN THE UPPER
70S TO LOWER 80S. MORE SUNSHINE WOULD RESULT IN TEMPERATURES AT
LEAST 5 DEGREES HIGHER.
MODELS DIVERGE FROM THIS POINT. HAVE KEPT IN CHANCE TO SLIGHT CHANCE
POPS ON MONDAY TO ACCOUNT FOR THE POSSIBILITY THAT THE FRONT SLOWS
DOWN WHILE PASSING THROUGH. HIGH PRESSURE WOULD THEN BUILD BEHIND
THE FRONT FOR DRY WEATHER ON TUESDAY ALONG WITH TEMPS A LITTLE ABOVE
NORMAL. SLIGHT CHANCE POPS ON WEDNESDAY FOR THE POTENTIAL OF ANOTHER
DISTURBANCE MOVING THROUGH.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
VFR...UNLIMITED CIGS/VSBYS.
W WINDS...260-280...WILL TURN SLIGHTLY TO THE NORTHWEST...280-300...AND
INCREASE AFTER NOON TO 20-25 KT WITH 30-35 KT GUSTS. WINDS
RAPIDLY DIMINISH AFTER 22Z AROUND 15KT WITH 20-25 KT GUSTS AT KNYC
TERMINALS AND TO 5-10 KT ELSEWHERE. BY 03Z... W-NW WINDS AT 4-8 KT
ACROSS KNYC WITH L/V WINDS AT OUTLYING TERMINALS.
AGAIN...WIND DIRECTION WILL GENERALLY BE 270-300 DEGREES AND SHOULD STAY
LEFT OF 310 MAGNETIC FOR MOST OF THE DAY...BUT WILL SWING TO 300-320
DEGREES THIS EVENING AS WINDS BEGIN TO DIMINISH.
SW WINDS INCREASE TO 8-12 KT FRI MORNING FOR THE 30 HR TAF SITES.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
29/17Z 29018G30KT
29/18Z 29019G30KT
29/19Z 29019G31KT
29/20Z 30019G31KT
29/21Z 31018G28KT
29/22Z 31016G25KT
29/23Z 32013G22KT
30/00Z 32012G17KT
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
29/17Z 28022G32KT
29/18Z 28023G33KT
29/19Z 28022G33KT
29/20Z 28022G33KT
29/21Z 28020G30KT
29/22Z 29017G25KT
29/23Z 29014G22KT
30/00Z 29012KT
OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
FRI-SAT...VFR.
SUN...SUB-VFR POSSIBLE IN LATE DAY SHRA/TSRA.
MON...VFR.
&&
.MARINE...
LOW PRESSURE OVER THE GULF OF MAINE WILL ROTATE OVER THE CANADIAN
MARITIMES THROUGH FRIDAY. THIS WILL ALLOW FOR A WEST-NORTHWEST FLOW TO
CONTINUE THROUGH THIS EVENING. WINDS ARE FORECAST TO PICK BACK UP
TO SCA CRITERIA THIS MORNING WITH GUSTS TO NEAR GALE FORCE ALONG
THE COAST THIS AFT.
WINDS AND SEAS FALL BELOW SCA LEVELS TONIGHT AS HIGH PRESSURE
RIDGES NORTHWARD OVER THE WATERS THROUGH SAT.
SEAS ON THE OCEAN LIKELY INCREASE TO SMALL CRAFT LEVELS SUN WITH
A STRENGTHENING SOUTHWEST FLOW...THEN SUBSIDE AS WINDS DIMINISH A
LITTLE ON MONDAY WITH THE PASSAGE OF A COLD FRONT.
&&
.FIRE WEATHER...
WEST WINDS OF 20-25 MPH WITH GUSTS OF 35-45 MPH WILL CONTINUE
INTO THE EARLY EVENING BEFORE DIMINISHING NEAR SUNSET. DEEP MIXING
HAS ALLOWED FOR RELATIVE HUMIDITY TO DROP INTO THE UPPER TEENS TO
LOW 20S ACROSS THE AREA. ONLY EXCEPTION IS THE IMMEDIATE
SOUTHEASTERN CT COAST. RELATIVE HUMIDITY WILL BEGIN TO RECOVER
THIS EVENING. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8PM.
&&
.HYDROLOGY...
THE NEXT CHANCE FOR ORGANIZED RAINFALL WILL BE LATE SUNDAY INTO
MONDAY MORNING WITH A COLD FRONTAL PASSAGE.
&&
.TIDES/COASTAL FLOODING...
A STRONG W/NW FLOW TODAY...APPROACHING GALE FORCE ALONG THE
IMMEDIATE COAST...WILL PUSH WATERS OUT OF NY HARBOR AND WESTERN LI
SOUND...HOWEVER...BLOWOUT TIDE BENCHMARKS ARE NOT FORECAST TO
REACH 2 FT BELOW MLLW DURING THE TIME OF LOW TIDE THIS AFTERNOON.
&&
.CLIMATE...
TEMPERATURES FOR NEW YORK CITY HAVE BEEN WELL ABOVE NORMAL SO FAR
FOR THE MONTH OF APRIL. THE AVERAGE TEMPERATURE FOR CENTRAL PARK
THIS MONTH IS 57.6 DEGREES. THIS IS A LITTLE OVER FIVE DEGREES
ABOVE THE NORMAL TEMPERATURE OF 52.2 DEGREES...AND HIGHER THAN
THE PREVIOUS RECORD OF 56.8 DEGREES SET IN 1941.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ005>012.
NY...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ067>081.
NJ...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ002>006-
011.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...DW
NEAR TERM...JMC
SHORT TERM...DW
LONG TERM...JC
AVIATION...MPS/PW
MARINE...DW/JC/JMC
FIRE WEATHER...JMC
HYDROLOGY...DW
TIDES/COASTAL FLOODING...DW/JMC
CLIMATE...DWHazardous weather outlook, Apr 29, 7:42 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 742 AM EDT THU APR 29 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 742 AM EDT THU APR 29 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-301000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 742 AM EDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:36 PM EDT | Frost Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 10 hr |
| Apr 29, 2:20 PM EDT | Gale Warning | OKX | 6 hr |
Nearby
Wind Advisories in Connecticut, 2010Wind Advisories in New York, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.